Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Proper knot theory in open $ 3$-manifolds

Authors: Peter Churchyard and David Spring
Journal: Trans. Amer. Math. Soc. 308 (1988), 133-142
MSC: Primary 57M25; Secondary 57M99
MathSciNet review: 946435
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper introduces a theory of proper knots, i.e., smooth proper embeddings of $ {{\mathbf{R}}^1}$ into open $ 3$-manifolds. Proper knot theory is distinguished by the fact that proper isotopies of knots are not ambient in general. A uniqueness theorem for proper knots is proved in case the target manifold is the interior of a one-dimensional handlebody.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 57M99

Retrieve articles in all journals with MSC: 57M25, 57M99

Additional Information

PII: S 0002-9947(1988)0946435-9
Article copyright: © Copyright 1988 American Mathematical Society